MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05850-LWS-SC
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "iab failure to unwrap".Additional information states that the iab catheter was removed and not replaced.No patient injury or consequence reported.The patient's current condition is reported as "critical".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a biohazard bag.Upon return, the teflon sheath was noted on the iabc; the sheath was noted buckled.The one-way valve was tethered and connected to the short driveline tubing.The visible portion of the bladder was noted unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos cable was visually inspected; no damage or abnormalities were noted.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The teflon sheath was noted buckled, which indicates the iabc was not removed correctly per the instructions for use (ifu).The instructions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage." the bladder thickness was measured at six points with measurements ranging from 0.0057 in-0.0061 in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood and debris was noted.The fos (sc) connector was connected to the iabp without difficulty.The pump displayed the fos status as "connected".The fos was recognized and zeroed by the iabp.The pump status displayed "ok" indicating the fiber is fully intact.The one-way valve was connected to the short driveline tubing and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the sheath was removed from the catheter.Upon removal, the bladder membrane was noted stretched.The iabc was connected to an iabp using a lab inventory 50cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025 in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood and debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "iab failure to unwrap" is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks were detected.Unrelated to the reported complaint, the returned iabc bladder was found withdrawn through the teflon sheath and the sheath was noted buckled.This indicates the iabc was not removed per the instruction for use (ifu) and could result in damage to the device.An in-service has been requested to review the instructions for use (ifu) with the customer.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.
 
Event or Problem Description
It was reported " iab failure to unwrap." additional information states that the iab catheter was removed and not replaced.No patient injury or consequence reported.The patient's current condition is reported as "critical".

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24831536
Report Number3010532612-2026-00322
Device Sequence Number13067031
Product Code DSP
UDI-Device Identifier10801902218923
UDI-Public(01)10801902218923(11)250818(17)270731(10)18F25H0015(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05850-LWS-SC
Device Lot Number18F25H0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age55 YR
Patient SexMale